MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number PCU050200130
Medical Device Problem Codes Burst Container or Vessel (1074); Leak/Splash (1354); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use pacific xtreme pta balloon during procedure to treat a moderately calcified lesion in the right mid to distal superficial femoral artery (sfa) with 50% stenosis.The vessel was none tortuous.The vessel diameter and lesion length are 5mm and 170mm respectively.A medtronic inflation device was used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was not prepped per ifu with no issues identified.During balloon inflation a pinhole leak was noted at 8atm.All balloon fragments were retrieved.Balloon twist was also noted.The device did not pass througha previously deployed stent.There was no resistance encountered when advancing the device.It was reported that the balloon was advanced and upon inflation, undeployed segment was noted under fluoroscopy.Balloon was deflated and reinflated but undeployed segment still visible.During second inflation balloon burst at nominal pressure.Balloon was removed and another balloon was used.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: no intervention was required to remove balloon fragments.No vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review one cine image was received from the customer.The image shows an inflated balloon with a twist visible inside the vasculature.Device evaluation during visual inspection a kink in the guidewire lumen is noted at approx.9.5cm proximal from the distal tip.A twist is noted on the center of the balloon profile just distal to the kink in the gw lumen.The device was unable to be flushed due to the kink in the gw lumen.A 0.018¿ guidewire from the lab was loaded via the tip and from the gw entry port of the luer and became stuck at the kink in the gw lumen.Negative prep was performed, and bubbles were noted indicating a possible leak/burst.An indeflator with pressure gauge was used to inflate the balloon however a pinhole leak is noted in the center of the balloon hence the balloon would not hold pressure.Under a microscope a clearer image is seen of the leak beside the kink in the guidewire lumen.A small scratch is noted on the balloon profile which is confirmed as the pinhole.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key11579997
Report Number9612164-2021-01190
Device Sequence Number4150405
Product Code LIT
UDI-Device Identifier08033477076065
UDI-Public08033477076065
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Model NumberPCU050200130
Device Catalogue NumberPCU050200130
Device Lot Number221146117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer03/30/2021
05/11/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date04/02/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight59